Alert archive / New York / Flash Flood Watches in 2017

Flash Flood Watch 3, NWS Albany, NY

July 12, 201712 counties in New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts

NWS Albany, NY issued this flash flood watch at Jul 12, 2017, 10:07 AM EDT for 12 counties in New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It took effect at Jul 12, 2017, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2017, 10:07 AM EDT (14:07 UTC)
In effect from
Jul 12, 2017, 12:00 PM EDT
Expired
Jul 12, 2017, 6:47 PM EDT
In force
7 hr
Issued by
NWS Albany, NY
Flood severity
None

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 8 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 2.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

129 
WGUS61 KALY 121407
FFAALY

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Albany NY
1007 AM EDT Wed Jul 12 2017

CTZ001-013-MAZ025-130100-
/O.NEW.KALY.FF.A.0003.170712T1600Z-170713T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Litchfield-Southern Litchfield-Southern Berkshire-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Sandisfield, 
Great Barrington, and South Egremont
1007 AM EDT Wed Jul 12 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

The National Weather Service in Albany has issued a

* Flash Flood Watch for portions of northwestern Connecticut and 
  western Massachusetts, including the following areas, in 
  northwestern Connecticut, Northern Litchfield and Southern 
  Litchfield. In western Massachusetts, Southern Berkshire. 

* Until 9 PM EDT this evening.

* Showers and thunderstorms will develop this afternoon into the
  evening. Thunderstorms will be capable of producing torrential 
  downpours resulting in rainfall rates of 1-2 inches per hour.

* Heavy rainfall rates could lead to flash flooding, especially in 
  urban, poor drainage and low lying areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
3 follow-up statements
078 
WGUS61 KALY 121523
FFAALY

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Albany NY
1123 AM EDT Wed Jul 12 2017

MAZ001-NYZ038>040-047>054-058>061-063>066-130100-
/O.EXA.KALY.FF.A.0003.170712T1600Z-170713T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Dalton, Hancock, Pittsfield, Florida, 
North Adams, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, 
Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, 
Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim,
Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, 
Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, 
Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, 
Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, 
Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
and Amenia
1123 AM EDT Wed Jul 12 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

The National Weather Service in Albany has expanded the

* Flash Flood Watch to include portions of western Massachusetts 
  and New York, including the following areas, in western 
  Massachusetts, Northern Berkshire. In New York, Eastern 
  Albany, Eastern Columbia, Eastern Dutchess, Eastern Greene, 
  Eastern Rensselaer, Eastern Schenectady, Eastern Ulster, 
  Montgomery, Schoharie, Southern Fulton, Southern Herkimer, 
  Southern Saratoga, Western Albany, Western Columbia, Western 
  Dutchess, Western Greene, Western Rensselaer, Western 
  Schenectady, and Western Ulster. 

* Until 9 PM EDT this evening.

* Showers and thunderstorms will develop this afternoon into the 
  evening. Thunderstorms will be capable of producing torrential 
  downpours resulting in rainfall rates of 1-2 inches per hour. 

* Heavy rainfall rates could lead to flash flooding, especially in
  urban, poor drainage and low lying areas. Also locations that
  have received heavy rainfall in the past few weeks will be
  susceptible for flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

CTZ001-013-MAZ025-130100-
/O.CON.KALY.FF.A.0003.170712T1600Z-170713T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Litchfield-Southern Litchfield-Southern Berkshire-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Sandisfield, 
Great Barrington, and South Egremont
1123 AM EDT Wed Jul 12 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

The Flash Flood Watch continues for

* Portions of northwestern Connecticut and western 
  Massachusetts, including the following areas, in northwestern 
  Connecticut, Northern Litchfield and Southern Litchfield. In 
  western Massachusetts, Southern Berkshire. 

* Until 9 PM EDT this evening

* Showers and thunderstorms will develop this afternoon into the 
  evening. Thunderstorms will be capable of producing torrential 
  downpours resulting in rainfall rates of 1-2 inches per hour. 

* Heavy rainfall rates could lead to flash flooding, especially 
  in urban, poor drainage and low lying areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
931 
WGUS61 KALY 121941
FFAALY

Flood Watch
National Weather Service Albany NY
341 PM EDT Wed Jul 12 2017

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-130100-
/O.CON.KALY.FF.A.0003.000000T0000Z-170713T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Ilion, Herkimer, Little Falls, Mohawk, Frankfort,
Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, 
Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim,
Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, 
Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, 
Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, 
Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, 
Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
and Amenia
341 PM EDT Wed Jul 12 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

The Flash Flood Watch continues for

* Portions of northwestern Connecticut, western Massachusetts, 
  and New York, including the following areas, in northwestern 
  Connecticut, Northern Litchfield and Southern Litchfield. In 
  western Massachusetts, Northern Berkshire and Southern 
  Berkshire. In New York, Eastern Albany, Eastern Columbia, 
  Eastern Dutchess, Eastern Greene, Eastern Rensselaer, Eastern 
  Schenectady, Eastern Ulster, Montgomery, Schoharie, Southern 
  Fulton, Southern Herkimer, Southern Saratoga, Western Albany, 
  Western Columbia, Western Dutchess, Western Greene, Western 
  Rensselaer, Western Schenectady, and Western Ulster. 

* Until 9 PM EDT this evening.

* Showers and thunderstorms will continue this afternoon into the
  evening. Thunderstorms will be capable of producing torrential 
  downpours resulting in rainfall rates of 1-2 inches per hour. 

* Heavy rainfall rates could lead to flash flooding, especially 
  in urban, poor drainage and low lying areas. Also locations 
  that have received heavy rainfall in the past few weeks will 
  be susceptible for flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
852 
WGUS61 KALY 122247
FFAALY

Flood Watch
National Weather Service Albany NY
647 PM EDT Wed Jul 12 2017

CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-130000-
/O.CAN.KALY.FF.A.0003.000000T0000Z-170713T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery-
Schoharie-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
Including the cities of Torrington, Oakville, Gaylordsville, 
New Milford, Terryville, Thomaston, Dalton, Hancock, Pittsfield, 
Florida, North Adams, Sandisfield, Great Barrington, 
South Egremont, Ilion, Herkimer, Little Falls, Mohawk, Frankfort,
Dolgeville, Gloversville, Johnstown, Amsterdam, Cobleskill, 
Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim,
Jefferson, Mariaville, Delanson, Duanesburg, Schenectady, 
Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, 
Clifton Park, Waterford, Westerlo, Altamont, Berne, Knox, 
Preston Hollow, Albany, Troy, Berlin, Eagle Bridge, 
Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, 
Prattsville, Catskill, Coxsackie, Athens, Cairo, 
Jefferson Heights, Hudson, New Lebanon, Ellenville, Woodstock, 
West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, 
Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, 
Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, 
and Amenia
647 PM EDT Wed Jul 12 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northwestern Connecticut,
western Massachusetts, and New York has been cancelled. The threat
for heavy rainfall has ended through the early evening. However,
additional showers and thunderstorms are expected overnight, which
could produce locally heavy rainfall.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 10:06 AM EDT, 1 minute earlier.

Area forecast discussion, Jul 12, 10:06 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Albany NY
1006 AM EDT Wed Jul 12 2017

.SYNOPSIS...
A stalled front, wavering across the region, will provide the
focus for rounds of showers and thunderstorms today through the
end of the week. Warm and humid conditions today through Friday
will give way to cooler and drier conditions on Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1006 AM...a warm muggy airmass is in place across the
forecast area. Just a few light showers on radar over parts of
greene, Columbia, Rensselaer and northern berkshire Counties. A
weak shortwave is producing showers and thunderstorms across
western New York. Northern third of area is mostly sunny while
southern two thirds of are is mostly cloudy.

12z upper air sounding shows moisture extending upwards to
about 10000ft. Freezing level is above 14000ft so warm rain
processes should dominate today. PW almost 1.6 in an 12Z
sounding. A modified 12Z sounding gives over 2000 J/KG of Cape
for storms. Localized heavy rain is a threat from any
thunderstorms that develop later today.

Previous...
Moderate zonal midlevel flow exists across the
northern tier of the CONUS between a deep upper low over
northeastern Canada and a flat ridge over the southeastern US.
Several convective complexes were occurring early this morning
from the Upper Mississippi Valley into the Lower Great Lakes
within a corridor of high instability. The local forecast area
sits along the northeastern extent of the unstable airmass per
SPC mesoanalysis. A small complex of thunderstorms was occurring
across the central Catskills ahead of a low-amplitude wave.
Have worked in slight/low chance PoPs early this morning to
account for this activity.

Low-level zonal baroclinic zone will act as the focus for
several rounds of showers and thunderstorms through the end of
the week, along with shortwaves (some convectively generated
from upstream convection) tracking through the zonal flow. The
boundary is hard to pick out early this morning from the surface
obs due to the calm winds, but is likely located just north of
the forecast area. Guidance suggests the front will sag south a
bit today, and could act as a trigger for convection, along with
another low-amplitude wave now over Lake Erie. Filtered sunshine
through mid and high clouds should allow temperatures to reach
the mid to perhaps upper 80s in the warmest spots of the valleys
today, and dewpoints will creep up into the upper 60s and low
70s. Midlevel lapse rates are also forecast to steepen a bit,
toward 6 C/km. This should add up to MLCAPEs of 1000-2000 J/kg
developing by early this afternoon. Forcing expected to be
slightly stronger than yesterday, but still not overly strong,
so expect scattered convective coverage at best. Deep-layer
shear values of 25-30 kt will be marginally supportive of
organized multicells. SPC marginal risk for severe weather still
looks good given question marks with respect to convective
coverage, but any storm that develops has the potential to
result in gusty winds and hail this afternoon, as forecast
soundings suggest the presence of midlevel dry air.

Convective activity should diminish early tonight with the loss
of diurnal heating. Attention then turns upstream, where the
baroclinic zone will sharpen in response to a stronger midlevel
impulse associated with/emanating from possibly another
convective complex. Low-level jet strengthens and backs for a
time late tonight, enhancing moisture transport and isentropic
lift. The best LLJ forcing looks to remain just west of our
area, but still looks fairly robust (although veering) as it
tracks into northern portions of the forecast area mainly after
06Z. Heavy rainfall will be a threat with this activity mainly
north of I-90 overnight as PWAT increases to around 1.75 inches,
freezing levels around 14.5 kft, and H85/H7 dewpoints around
+15/+5C respectively. Midlevel flow also looks to be roughly
parallel to the low-level boundary. Limited duration of the best
forcing may mitigate the threat somewhat, but will have to be
closely monitored. Have continued heavy rainfall mention in the
grids and HWO. Mild again with lows mainly in the 60s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Overnight convection should be ongoing early Thursday mainly
north of I-90. This activity will help accelerate the composite
front/outflow boundary southward during the day. Some
uncertainty with respect to how much destabilization can occur
south of the morning convection, but expect at least moderate
instability to develop in areas mainly south of I-90 where
dewpoints will still be up around 70F. With moderate midlevel
flow contributing to deep- layer shear values around 25-30 kt
again, expect another day of marginal potential for severe
weather. Convergence along the front/outflow boundary and/or
differential heating boundaries could act as triggering
mechanisms. High temps will range from the upper 60s north of
the boundary over the Southern Adirondacks to possibly near 90
in the mid-Hudson Valley.

Thursday night into Friday, a more amplified shortwave trough
will approach from the Great Lakes. Thursday night, guidance
suggests the low-level frontal boundary will mainly be south of
the forecast area, so a bit drier airmass may be around, though
there is low confidence on this. Then, the front tries to move
back north once again late Thursday night into Friday in advance
of the upper trough. So some degree of shower activity is
expected to continue Thursday night, especially across the south
closer to the boundary. Showers are likely to continue Friday as
lift increases in advance of the upper wave. Unclear if the
surface front can work back into the region, with consensus
favoring mostly cooler easterly flow. In fact, raw 2m temps from
the GFS/NAM are downright chilly for this time of year,
remaining in the 60s for much of the day. Don't think it will
quite be as cool as the high of 63 that the METMOS is
advertising for KALB, but temps may struggle to reach 70 in
spots, especially if rainfall is widespread throughout the day.
Could see more locally heavy rainfall with PWATs remaining
around 1.5-2.0 inches, but confidence low on the location at
this time.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The long term period continues to look rather unsettled.

Friday night...A stalled frontal boundary will be in place across
our region through Friday night as a wave of low pressure track east
along this boundary. This will result in numerous showers.

Saturday and Saturday night...Lingering showers Saturday morning
will give to a brief drying trend Saturday afternoon and Saturday
night as a ridge of high pressure briefly builds into the region.

Sunday through Tuesday...More unsettled weather is expected as a
cold front drops southeast out of eastern Canada and moves through
our region with a wave of low pressure on the leading edge of the
frontal boundary. This boundary may stall just top our south keeping
chances of showers in the forecast through Tuesday. There will also
be a chance of thunderstorms on Sunday and Monday mainly during the
afternoon and early evening hours.

Temperatures throughout the period will be seasonable with highs in
the upper 60s to mid 80s Saturday and Sunday and mid 70s to upper
80s Monday and Tuesday, overnight lows are expected to be in the mid
50s to upper 60s. Precipitation for the period looks to be well
above normal with an inch or more of rain possible in many areas for
the period from Friday night through Tuesday.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions will be in place across the TAF sites for much of
today into this evening. As the afternoon wears on there will
be a chance for a few thunderstorms with MVFR conditions have
placed a PROB30 at the TAF sites after 21Z. Overnight cigs will
deteriorate to MVFR at KGFL and KPSF with PROB30 conditions
continuing for thunderstorms.

Winds will be southwest to west at 5 to 10 kts today but may
shift to a northerly direction at KGFL through the late
afternoon hours as a boundary moves into or through the region.
Winds will be light and variable tonight.

Outlook...

Thursday Night: High Operational Impact. Likely SHRA...TSRA.
Friday: High Operational Impact. Likely SHRA...TSRA.
Friday Night: High Operational Impact. Likely SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Wet weather is expected through the end of the week. Scattered
showers and thunderstorms are expected to develop this afternoon
in a warm and humid airmass. RH values will only fall into the
55 to 65 percent range with fairly light winds. More periods of
rainfall, heavy at times, are likely tonight into Thursday
along a frontal boundary. Friday will be cooler with more
showers likely.

&&

.HYDROLOGY...
Isolated to scattered thunderstorms are likely this afternoon.
Locally heavy rainfall cannot be ruled out with any storm, but
low coverage should preclude any more widespread flooding
threats.

Tonight into Friday, periods of showers and thunderstorms are
likely along a frontal boundary oscillating through the forecast
area in a very moist airmass. Repeated rounds of rainfall are
possible, leading to some concern that storms could train over
the same area and result in heavy rainfall. The threat of heavy
rainfall will remain mostly north of I-90 tonight, expanding
throughout the forecast area by Thursday. The location of the
heaviest rainfall is still uncertain. Current forecast calls for
basin averages of 1 to 2 inches with locally higher amounts
likely. Main stem river flooding is currently not expected, but
we will continue to monitor trends. Localized urban and poor
drainage flooding is possible, and flash flooding cannot be
ruled out.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...SND/Thompson
NEAR TERM...SND/Thompson
SHORT TERM...Thompson
LONG TERM...11
AVIATION...SND/11
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Jul 12, 4:49 AM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
449 AM EDT Wed Jul 12 2017

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-130900-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
449 AM EDT Wed Jul 12 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York and southern Vermont.

.DAY ONE...Today and Tonight.

Isolated to scattered thunderstorms are possible this afternoon.
There is a marginal risk for severe weather today, with the main
threats being gusty winds and large hail. Locally heavy rainfall is
also possible.

Another round of showers and thunderstorms is likely for areas mainly
north of I-90 late tonight. Locally heavy rainfall is possible with
this activity.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional periods of showers and thunderstorms are likely Thursday
through Friday. There is potential for heavy rainfall and localized
ponding of water on roadways and significant standing water in low
lying areas. There is a marginal risk for severe thunderstorms
Thursday mainly south of I-90.

There is also a chance of thunderstorms Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:05 PM EDTFlash Flood WarningALYMontgomery, Schoharie3 hr
Jul 12, 2:48 PM EDTSpecial Weather StatementALYAlbany27 min
Jul 12, 3:00 PM EDTAreal Flood AdvisoryALYAlbany2 hr
Jul 12, 3:15 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer30 min
Jul 12, 3:23 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Rensselaer2 hr
Jul 12, 3:34 PM EDTSpecial Weather StatementALYUlster26 min
Jul 12, 3:56 PM EDTSpecial Weather StatementALYColumbia34 min
Jul 12, 4:03 PM EDTAreal Flood AdvisoryALYColumbia, Greene3 hr
Jul 12, 4:08 PM EDTFlash Flood WarningALYUlster2 hr
Jul 12, 4:20 PM EDTSpecial Weather StatementALYColumbia25 min
Jul 12, 4:30 PM EDTAreal Flood AdvisoryALYDutchess2 hr
Jul 12, 4:44 PM EDTSpecial Weather StatementALYDutchess31 min
Jul 12, 5:12 PM EDTSpecial Weather StatementALYDutchess33 min
Jul 12, 7:53 PM EDTSpecial Weather StatementALYWarren52 min
Jul 12, 7:55 PM EDTSpecial Weather StatementALYSaratoga50 min
Jul 12, 3:27 PM EDTSpecial Weather StatementALYBerkshire33 min
Jul 12, 3:54 PM EDTSpecial Weather StatementALYBerkshire36 min
Jul 12, 3:57 PM EDTAreal Flood AdvisoryALYBerkshire3 hr

Nearby

Flash Flood Watches in New York, 2017Flash Flood Watches in Connecticut, 2017Flash Flood Watches in Massachusetts, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.